Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 60, NWS Raleigh, NC

June 18, 2015Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2015, 3:59 PM EDT for Sampson County, North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 3:59 PM EDT (19:59 UTC)
Expired
Jun 18, 2015, 4:45 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:25 PM EDTTSTM WND DMG9 Ne Garland, NCONE TREE WAS REPORTED DOWN ON A HOUSE NEAR THE INTERSECTION OF U.S. HIGHWAY 401 AND EDMOND MATTHIS ROAD.
Jun 18, 4:30 PM EDTTSTM WND DMG8 Nnw Harrells, NCAPPROXIMATELY 20 TREES WERE REPORTED DOWN NEAR THE TAYLORS BRIDGE COMMUNITY SOUTH OF CLINTON.
Jun 18, 4:45 PM EDTTSTM WND DMG1 S Turkey, NCTWO TREES WERE REPORTED DOWN NEAR NEEDMORE ROAD JUST SOUTH OF TURKEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WUUS52 KRAH 181959
SVRRAH
NCC163-182045-
/O.NEW.KRAH.SV.W.0060.150618T1959Z-150618T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 359 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF AMMON...OR 10 MILES SOUTHWEST OF CLINTON...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...HARRELLS...ROSEBORO AND GARLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3481 7846 3483 7846 3484 7849 3486 7849
      3488 7852 3500 7857 3498 7815 3490 7815
      3474 7820 3472 7814 3468 7815
TIME...MOT...LOC 1959Z 288DEG 17KT 3488 7843 

$$

WSS
2 follow-up statements
747 
WWUS52 KRAH 182015
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT THU JUN 18 2015

NCC163-182045-
/O.CON.KRAH.SV.W.0060.000000T0000Z-150618T2045Z/
SAMPSON NC-
415 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...

AT 415 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL
SIZE AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 8
MILES SOUTH OF CLINTON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
HARRELLS AND GARLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3481 7846 3483 7846 3489 7847 3492 7842
      3498 7815 3490 7815 3474 7820 3472 7814
      3468 7815
TIME...MOT...LOC 2015Z 284DEG 16KT 3488 7836 

$$

WSS
604 
WWUS52 KRAH 182043
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EDT THU JUN 18 2015

NCC163-182052-
/O.EXP.KRAH.SV.W.0060.000000T0000Z-150618T2045Z/
SAMPSON NC-
443 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
WILL EXPIRE AT 445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
EAST CENTRAL SAMPSON COUNTY UNTIL 5 PM EDT.

LAT...LON 3481 7846 3483 7846 3489 7847 3492 7842
      3498 7815 3490 7815 3474 7820 3472 7814
      3468 7815
TIME...MOT...LOC 2039Z 288DEG 17KT 3488 7836 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:45 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 18, 2:45 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT THU JUN 18 2015

.SYNOPSIS... STRONG UPPER RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE
SOUTHEAST US WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF
TROPICAL CYCLONE BILL APPROACH THE REGION FROM THE WEST LATE
SATURDAY. DURING THE SAME TIME... A WEAK SURFACE BOUNDARY WILL
MEANDER ACROSS THE AREA...BRINGING SMALL CHANCES OF SHOWERS AND
STORMS THE NEXT COUPLE OF DAYS.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1110 AM EDT WEDNESDAY...

LITTLE CHANGE FROM PREVIOUS FORECAST. THE PATTERN ALOFT...
CHARACTERIZED BY STRONG SUB-TROPICAL RIDGING (324 DM AT 700 MB
CENTERED ALONG THE GA COAST) OVER THE SOUTHEASTERN US...IS
RELATIVELY UNCHANGED FROM PREVIOUS DAYS THAT HAVE SUPPORTED HEAT
OVER CENTRAL NC. A SLOW-MOVING TROPOPAUSE DISTURBANCE OVER SC PER WV
IMAGERY AND MODEL-ANALYZED UPPER LEVEL VORTICITY FIELDS WILL DRIFT
IN WEAK WESTERLY UPPER LEVEL FLOW ON THE NORTHERN PERIPHERY OF THE
RIDGE.

AS SUCH...NO LARGER SCALE FORCING MECHANISMS FOR STORMS SEEM TO
PRESENT OVER CENTRAL NC. INSTEAD...STORMS TODAY WILL EITHER HAVE TO
DEVELOP OUTSIDE OF...THEN PROPAGATE INTO...THE RAH CWFA...OR DEVELOP
ALONG REMNANT OUTFLOW AND/OR DIFFERENTIAL HEATING BOUNDARIES DRIVEN
BY THE SWATHS OF HEAVY EVENING AND OVERNIGHT STORMS. MODEST MID FLOW
ON THE ORDER IF 25-30 KTS WAS ANALYZED AT 500 MB NEAR THE VA/NC
BORDER...WHICH WOULD BE SUPPORTIVE OF MULTI-CELL STORM CLUSTERS...
VERSUS PULSE-TYPE ONES TO THE SOUTH WHERE THE INFLUENCE OF THE
RIDGE/WEAKER FLOW RESIDES. WHILE SIMILAR FREEZING LEVELS TO
YESTERDAY...BETWEEN 14-14.5 K FT...WILL AGAIN SUPPORT MARGINALLY
SEVERE HAIL...DAMAGING DOWNBURST WINDS WILL LIKELY PROVE THE GREATER
THREAT OWING TO STRONG ALREADY-OBSERVED AND FORECAST DCAPE VALUES
BETWEEN 1000-1500 KT...IN CONJUNCTION WITH CELL/OUTFLOW MERGING IN
ASSOCIATION WITH THE AFOREMENTIONED LOOSELY-ORGANIZED MULTI-CELL
CLUSTERS THAT WILL BE FAVORED NEAR THE VA BORDER.

OTHERWISE...WESTERLY FLOW WILL CONTRIBUTE TO A PIEDMONT TROUGH AND
DEEP MIXING THIS AFTERNOON...HIGHS IN THE 95-100 RANGE. HEAT
ADVISORY CONTINUES AS PREVIOUSLY ADJUSTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 345 AM EDT THURSDAY...

THE PERSISTENT UPPER LEVEL RIDGE SHIFTS SOUTH AND EAST SLIGHTLY
DURING THIS PERIOD WHICH ALLOWS MAX TEMPERATURES TO RELAX A FEW
DEGREES AND ALLOWS AN INCREASE IN MAINLY CONVECTION. 500 MB HEIGHTS
DROP 20-30 METERS DURING THE PERIOD WHILE A WEAK COLD FRONT DROPS
INTO THE MID ATLANTIC LATE FRIDAY AS THE REMNANTS OF BILL APPROACH
THE WESTERN TN VALLEY. EXPECT SCATTERED CONVECTION TO BE ONGOING AT
THE START OF THE PERIOD WITH THE CONVECTION GRADUALLY DIMINISH
DURING THE LATE EVENING AND OVERNIGHT HOURS. LOWS THURSDAY NIGHT
WILL RANGE BETWEEN 70 AND 75. SCATTERED CONVECTION WILL DEVELOP IN
THE EARLY AFTERNOON ON FRIDAY AS AN UPPER LEVEL TROUGH MOVES INTO
THE APPALACHIANS AND THE MID ATLANTIC. CONVECTION MAY INITIALLY BE
MOST FAVORED NEAR THE VA BORDER WITH SCATTERED CONVECTION EVENTUALLY
BRAKING OUT ACROSS MOST OF CENTRAL NC. HIGHS WILL BE 3 TO 5 DEGREES
COOLER ON FRIDAY COMPARED TO THURSDAY...GENERALLY RANGING BETWEEN 90
AND 96 DEGREES WITH LOWS FRIDAY NIGHT RANGING BETWEEN 68 AND 74
DEGREES. -BLAES &&

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

REMNANTS OF TC BILL WILL BE PICKED UP IN THE WESTERLIES AND SWEPT
EAST ACROSS THE SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC NORTH OF
THE AREA. THE SOUTHERN TAIL OF THE WEAKENING SHEAR AXIS ASSOCIATED
WITH THE SHORT WAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO
SUNDAY MORNING. NOT QUITE THE MOST FAVORABLE DIURNAL TIMING AS THE
BOUNDARY LAYER WILL STABILIZE OVERNIGHT...BUT THERE WILL BE COPIOUS
CAPE ABOVE THE INVERSION AND WOULD EXPECT A LINE OF CONVECTION TO
ACCOMPANY THE WAVE AND WILL INCREASE POPS ACROSS THE NORTHERN TIER.
SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION ON SUNDAY. HIGHS
SATURDAY WILL BE MAINLY IN THE MID 90S...AND WHILE THERE MAY BE
LINGERING CLOUDINESS TO DECREASE RADIATION EARLY SUNDAY...SUBSIDENCE
WILL ACT AS A COUNTERBALANCE AND LOW LEVEL THICKNESSES RISE 10
METERS SUNDAY...INDICATIVE OF A 2-3 DEGREE RISE...SO WILL BUMP HIGHS
TO THE MID 90S NORTH AND UPPER 90S SOUTH.

INITIAL ZONAL FLOW MONDAY WILL TIP TO THE NORTHWEST AS AN UPPER
RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST THROUGH THURSDAY.
THIS WILL UNFORTUNTATELY PROLONG THE HEAT WAVE AS LOW LEVEL
THICKNESSES BETWEEN 1430-1440 METERS AND H85 TEMPERATURES ARE
EXPECTED TO HOVER AROUND 22C...INDICATIVE OF HIGHS FROM 95 TO 100
EACH DAY. LOWS WILL BE PERSISTENCE...GENERALLY IN THE 72-76 RANGE.
HAVE LOW CONFIDENCE IN FORECASTING MESOSCALE CONVECTIVE TRIGGERS IN
NORTHWEST FLOW AT THIS TIME RANGE...BUT EXPECT STRONG DIURNAL
HEATING TO FIRE CONVECTION IN THE CLIMATOLOGICALLY FAVORED
AREAS...IN THE FAR WEST ALONG THE HIGHER TERRAIN...AND ALONG COASTAL
SECTIONS WITH INLAND PENETRATION OF SEABREEZE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM THURSDAY...

CONDITIONS WILL REMAIN VFR OUTSIDE OF CONVECTION THIS AFTERNOON INTO
EARLY TONIGHT. ONGOING CONVECTION FIRING IN THE NORTHWEST WILL DRIFT
INTO THE TRIAD BY 19Z. MEANWHILE...MORE WIDELY SCATTERED CONVECTION
IS EXPECTED EAST OF THE TRIAD......WITH ONE CELL ALREADY DEVELOPING
JUST WEST OF FAYETTEVILLE. CONFIDENCE IN TIMING AND LOCATION IS TOO
LOW TO INCLUDE IN THE EASTERN TAFS AT THIS POINT...BUT WILL BE
LARGELY CONFINED TO THE USUAL 20Z-04Z DIURNAL TIME RANGE. WINDS WILL
BE LIGHT...LESS THAN 6 KNOTS...OUTSIDE OF CONVECTION AND VARIABLE IN
DIRECTION.

LOOKING BEYOND THE 24 HOUR TAF PERIOD...PERSISTENT HIGH PRESSURE
WILL GENERALLY CONTROL THE WEATHER INTO EARLY NEXT WEEK WITH HOT
CONDITIONS. VFR CONDITIONS WILL ARE EXPECTED THROUGH MUCH OF THE
PERIOD WITH A THREAT OF SCATTERED AFTERNOON AND EVENING CONVECTION.

&&

.CLIMATE...
REC            HI
DAY       MAX    YR     MIN    YR

RDU RECORDS
06/18 98 1944 75 1935

GSO RECORDS
06/18 100 1944 73 1970

FAY RECORDS
06/18 102 1944 76 2004

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NCZ042-043-077-078-085-086-088-089.

&&

SYNOPSIS...CBL
NEAR TERM...26
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...MLM
CLIMATE...RAH
Hazardous weather outlook, Jun 18, 6:18 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
618 AM EDT THU JUN 18 2015

NCZ007>011-021>028-038>041-073>076-083-084-191030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
618 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES ARE EXPECTED TO RANGE AROUND 100 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED FROM SUNDAY
AND NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-077-078-085-086-088-089-191030-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
618 AM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED FROM SUNDAY
AND NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 2:08 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
208 PM EDT THU JUN 18 2015

NCZ088-181900-
CUMBERLAND NC-
208 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN CUMBERLAND
COUNTY UNTIL 300 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HOPE MILLS...STEDMAN...AUTRYVILLE...CEDAR CREEK...
VANDER...BONNIE DOONE AND BUSHY LAKE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3488 7892 3492 7896 3495 7904 3498 7905
      3511 7899 3505 7866 3499 7864 3498 7863
      3486 7860 3485 7868 3485 7884
TIME...MOT...LOC 1806Z 290DEG 9KT 3501 7895

26
Local storm report, Jun 18, 3:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 SSW BONNIE DOONE      35.04N  78.98W
06/18/2015  E1.00 INCH       CUMBERLAND         NC   TRAINED SPOTTER

            RAEFORD ROAD NEAR SKIBO ROAD

&&

EVENT NUMBER RAH1500682

RAH
Local storm report, Jun 18, 3:40 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             4 ENE SILVER CITY       35.03N  79.16W
06/18/2015  E0.88 INCH       HOKE               NC   TRAINED SPOTTER

            LASTED 5 MINUTES... GROUSE RUN NEAR SCULL ROAD

&&

EVENT NUMBER RAH1500683

RAH
Special weather statement, Jun 18, 3:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT THU JUN 18 2015

NCZ088-089-182045-
CUMBERLAND NC-SAMPSON NC-
352 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND AND
SAMPSON COUNTIES UNTIL 445 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING EAST AT 20 MPH. OTHER
STRONG STORMS WERE LOCATED NEAR ROSEBORO...AND NORTHEAST OF GARLAND.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...HARRELLS...HOPE MILLS...
EASTOVER...ROSEBORO...STEDMAN...GARLAND AND SALEMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3463 7832 3467 7832 3470 7837 3475 7839
      3478 7843 3485 7850 3485 7884 3488 7893
      3492 7896 3495 7904 3515 7901 3510 7817
      3508 7816 3490 7815 3474 7820 3471 7813
      3469 7813 3468 7816 3460 7822
TIME...MOT...LOC 1949Z 283DEG 15KT 3501 7890

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:32 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren58 min
Jun 17, 9:02 PM EDTSpecial Weather StatementRAHWayne58 min
Jun 17, 9:09 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne51 min
Jun 17, 9:22 PM EDTSpecial Weather StatementRAHStanly53 min
Jun 17, 9:30 PM EDTSpecial Weather StatementRAHMontgomery60 min
Jun 17, 9:35 PM EDTSpecial Weather StatementRAHFranklin, Nash, Warren55 min
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningRAHWake63 min
Jun 17, 10:18 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash57 min
Jun 17, 10:33 PM EDTSpecial Weather StatementRAHMoore57 min
Jun 17, 10:52 PM EDTSpecial Weather StatementRAHCumberland53 min
Jun 17, 10:55 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jun 17, 10:59 PM EDTSpecial Weather StatementRAHRichmond31 min
Jun 17, 11:09 PM EDTSpecial Weather StatementRAHEdgecombe66 min
Jun 17, 11:15 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake21 min
Jun 17, 11:18 PM EDTSpecial Weather StatementRAHLee42 min
Jun 17, 11:38 PM EDTSpecial Weather StatementRAHLee52 min
Jun 18, 12:03 AM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Wake42 min
Jun 18, 12:06 AM EDTSpecial Weather StatementRAHPerson39 min
Jun 18, 12:50 AM EDTSpecial Weather StatementRAHJohnston55 min
Jun 18, 12:52 AM EDTSpecial Weather StatementRAHPerson53 min
Jun 18, 1:28 AM EDTSpecial Weather StatementRAHSampson62 min
Jun 18, 2:08 PM EDTSpecial Weather StatementRAHCumberland52 min
Jun 18, 3:03 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Sampson42 min
Jun 18, 3:25 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jun 18, 3:49 PM EDTHeat AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more27 hr
Jun 18, 3:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Jun 18, 4:06 PM EDTSpecial Weather StatementRAHAnson, Richmond54 min
Jun 18, 4:30 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond25 min
Jun 18, 4:33 PM EDTSevere Thunderstorm WarningRAHSampson27 min
Jun 18, 5:16 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond59 min
Jun 18, 7:16 PM EDTSpecial Weather StatementRAHMontgomery, Stanly89 min
Jun 18, 7:48 PM EDTSevere Thunderstorm WarningRAHWake57 min
Jun 18, 7:52 PM EDTSevere Thunderstorm WarningRAHNash, Wilson53 min
Jun 18, 7:58 PM EDTSpecial Weather StatementRAHGranville62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.